Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Suffering from Bipolar disorder, taking Abilify got suicidal thoughts. Is it safe to take Abilify and Lorazepam?

Hi, i have bipolar disorder and a while back my doctor had put me on some medication to control it. But the first medication she put me on made me feel almost numb, i had no emotions or if i did i couldnt tell i did so it scared me and made me more depressed therefore i stopped taking that one and she switched me over to abilify. After taking abilify for about 2 days i had suicidal thoughts so again i got scared and stopped taking them although i did feel somewhat better. Well now i have a trip in a few days and iv noticed that im very angry all the time and today it all hit me and i went into a major low. I dont want to be in a low on my trip and i dont have enough time to go see my doctor before i go. She has me on Lorazepam right now for during the trip because i dont handle ridding and traffic very well, so im not sure if its ok for me to start taking the Abilify again along with the Lorazepam .. Could you please tell me if it is ok to mix those ? Thank you very much!
Asked On : Mon, 4 Mar 2013
Answers:  2 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for your query. I would advise you never to stop any psychotropic medication by yourself that too abruptly. Abilify is aripiprazole, an antipsychotic and it is unlikely to have resulted in suicidal ideation. I would rather consider it part of depressive symptomatology.
It is safe to take aripiprazole along with lorzaepam which is a sedative benzodiazepine. I would suggest you have a frank discussion with your psychiatrist whenever side effects emerge so that medication to address those side effects or a change in medication can be effected by your psychiatrist. Wish you good health.
Dr Sundar
Answered: Tue, 26 Mar 2013
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Firstly, it is not a good idea to make treatment decisions on your own without the advise and monitoring of a doctor. This is even more relevant in your case since you say that you have a tendency to develop side effects easily.

Secondly, it is not appropriate to advise you to take any medication without a detailed history, psychological assessment and knowing the exact diagnosis. Abilify is an anti-psychotic medication and Lorazepam is a sedative / anti-anxiety medication, whereas mood stabilizers are the usually prescribed medication for bipolar disorder. This is why I said that it is not appropriate to recommend you any medication without knowing sufficient details. So, I would suggest that you discuss further treatment plans with your doctor and stick to the medications advised. If you are experiencing any possible side effects, then you should report them promptly to your doctor, and discuss alternatives, rather than stopping the medication on your own.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 4 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor